MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, LEFT D11X320MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, LEFT D11X320MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251320S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the gamma3 nail broke.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the gamma3 nail broke.".
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned nail could be confirmed based on the catalog and the lot numbers marked.The nail broke at the lag screw hole in two parts.Both parts have been returned.Evidence of fatigue could be seen on the surface of the breakage.This can be stated based on the lines of rest clearly visible on the anterior side of the nail, which are a classic indication of a fatigue fracture.According to the observations made, the fatigue fracture had its origination in the lateral side of the anterior portion of the lag screw hole.Signs of a secondary sudden "catastrophic" brittle fracture were observed on the posterior side of the device.Evidence of misdrilling is visible on the posterior side of the nail, both inside and outside the lag screw hole.The shiny area on the nail¿s exterior surface, caused by friction, suggests that there was likely an initial unsuccessful attempt to insert the lag screw, during which the screw was misaligned with the nail.This misaligned drilling and lag screw insertion created a chamfer like edge on the lateral posterior side of the hole, weakening the construct.It must be noted, nonetheless, that the fatigue fracture was the main cause of the implant's failure.The misdrilling most probably accelerated the breakage of an already weakened nail.Material deformation (bearing points) can be observed on the edge of the lag screw hole.This indicates that the nail was subjected to severe loads, leading to displacement of the lag screw, associated with the breakage of the nail.This statement is confirmed by the damage observed on the shaft of the lag screw.It should be noted that the exact root cause of the breakage could not be definitively determined.Additional information, such as x-ray images, patient medical records, and details of post-operative activities, would have been required for a conclusive assessment.As previously mentioned, the misdrilling likely contributed to the breakage by facilitating or accelerating fracture development.Nevertheless, fatigue remains the primary cause of the failure, although its underlying origin could not be established.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
GAMMA3 - LONG NAIL KIT R1.5, TI, LEFT D11X320MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23076717
Report Number0008031020-2025-01576
Device Sequence Number9719474
Product Code HSB
UDI-Device Identifier07613252274261
UDI-Public(01)07613252274261(17)291031(10)K1E7573
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35251320S
Device Lot NumberK1E7573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown